So another day on and I have to say this hasn’t been the relatively easy experience I had back in 2010. I don’t know if it’s because I’m older, whether it’s because my body is weaker second time round, whether it’s the different drugs or something totally different but I am NOT liking this drug regime so far.
Whilst those first two days in hospital seemed relatively straightforward the last two days have been tough. If you read yesterday’s blog you’ll know I’ve been struggling with what’s known as the ‘Dex effect’. After a day of feeling angry and cross about anything and everything, today it has been tears and emotions all day. Thank god by this evening it seems to be calming slightly. I’m still a bit teary but a lot better in general.
The new symptoms for today (whoopee) have been cramps in my calves and the wonderful side effect of diarrhoea. I did wonder about sharing that last bit but this is a record for me and also may mean that others going through the same treatment may realise it’s normal…or tell me that it isn’t and that I’m deluding myself!
I’m going to try and keep positive now that I’m coming out of my downward spiral, and hope that this first week will be worse than coming weeks due to the fact I’m adding new poisons into my body on a daily basis. Weird really to make myself feel so awful when I was feeling pretty ok before Monday kicked off.
I have to say, I’m not quite sure how I’ll do this for 6 months if it isn’t worse at the beginning. I suppose we’ll have to cross that bridge when we come to it. And hope that I still have people who love me at the end no matter what. Thank god Nick and the kids have managed this first few days. It can’t be easy seeing someone you love turn into someone you don’t really recognise. It’s hard to explain it in words on this blog.
Wish me a better day tomorrow…and hopefully my weekends will be a more positive experience too.
Yeah Deb, I wish you well!
I admire your honesty and ability to communicate how you feel with panache.
I can’t say that I know exactly how you feel, but it’s like you’re inviting us to accompany you on your journey; and I am privileged to read your updates.
Thinking of you, Nick and the family, I look forward to hearing from you again soon.
Kind regards Tim
Sent from my Xperia™ by Sony smartphone
LikeLiked by 1 person
Deb you are handling everything being thrown at you just fine. What you are experiencing is normal. Well, normal as poison goes. I haven’t been on your regimen but the dex experience will pass. Eat healthy and stay as active as you can, but get plenty of rest. Those drugs are assaulting your body. You’ve selected your healthcare team, trust them and work with them and you’ll have the best possible outcome. Know there are better days to come and it’s all worth it. Good luck
Love and hugs to you all xx